MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 AXILLARY INSERTION KIT; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 AXILLARY INSERTION KIT; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3009
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 03/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical rationale: an impella 5.5 device was inserted via the right axillary artery in a 63-year-old male patient presenting with cardiomyopathy, scai shock stage e.The patient¿s comorbidities were unknown.The care team noted a small hematoma around the right axillary impella insertion site with a small amount of oozing.Manual pressure was applied, bleeding stopped, and the hematoma stabilized and began to shrink.The patient remains on support.The reported hematoma is consistent with access-site complications and the anticoagulation/purge requirements associated with impella support.
 
Additional Manufacturer Narrative
D6b: explantation day, month and year added.
 
Additional Manufacturer Narrative
Updated information: h6 component code changed to g07003.The investigation for the hematoma has been completed.No product was returned.The cause of the bleed was not determined due to insufficient clinical details.

Brand Name
AXILLARY INSERTION KIT
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24681457
Report Number1220648-2026-05880
Device Sequence Number9652805
Product Code DYB
UDI-Device Identifier00813502013269
UDI-Public(01)00813502013269(11)250107(10)1909725
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3009
Device Lot Number1909725
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer04/06/2026
05/11/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date04/08/2026
05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite